Alert archive / Indiana / Lakeshore Flood Statements in 2011
Lakeshore Flood Statement 1, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at May 26, 2011, 7:30 AM EDT. It took effect at May 26, 2011, 8:00 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 7:30 AM EDT (11:30 UTC)
- In effect from
- May 26, 2011, 8:00 AM EDT
- Expired
- May 27, 2011, 6:00 PM EDT
- In force
- 34 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
016 WHUS43 KIWX 261130 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 730 AM EDT THU MAY 26 2011 INZ003-MIZ077-261930- /O.NEW.KIWX.LS.S.0001.110526T1200Z-110527T2200Z/ LA PORTE-BERRIEN- 730 AM EDT THU MAY 26 2011 /630 AM CDT THU MAY 26 2011/ ...RIP CURRENT RISK IN EFFECT TODAY AND TONIGHT... * RISK...HIGH. * WAVES...3 TO 6 FEET. * WINDS...NORTH 15 TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. && $$
5 follow-up statements
747 WHUS43 KIWX 261607 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1207 PM EDT THU MAY 26 2011 INZ003-MIZ077-270015- /O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/ LA PORTE-BERRIEN- 1207 PM EDT THU MAY 26 2011 /1107 AM CDT THU MAY 26 2011/ * RISK...HIGH. * WAVES...3 TO 6 FEET. * WINDS...NORTH 15 TO 25 MPH. GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. && $$
322 WHUS43 KIWX 262002 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 PM EDT THU MAY 26 2011 INZ003-MIZ077-270415- /O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/ LA PORTE-BERRIEN- 402 PM EDT THU MAY 26 2011 /302 PM CDT THU MAY 26 2011/ ...RIP CURRENT RISK IN EFFECT THROUGH FRIDAY... * RISK...HIGH. * WAVES...5 TO 10 FEET TONIGHT AND 3 TO 5 FEET FRIDAY. * WINDS...NORTH WINDS UP TO 30 MPH DIMINISHING TO AROUND 15 MPH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. && $$
931 WHUS43 KIWX 270208 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1008 PM EDT THU MAY 26 2011 INZ003-MIZ077-271015- /O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/ LA PORTE-BERRIEN- 1008 PM EDT THU MAY 26 2011 /908 PM CDT THU MAY 26 2011/ * RISK...HIGH. * WAVES...5 TO 8 FEET TONIGHT AND 2 TO 4 FEET FRIDAY. * WINDS...NORTH WINDS UP TO 30 MPH DIMINISHING TO AROUND 15 MPH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. && $$
983 WHUS43 KIWX 270806 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 AM EDT FRI MAY 27 2011 INZ003-MIZ077-271630- /O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/ LA PORTE-BERRIEN- 406 AM EDT FRI MAY 27 2011 /306 AM CDT FRI MAY 27 2011/ * RISK...HIGH. * WAVES...2 TO 4 FEET. * WINDS...NORTH WINDS 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS THROUGH LATE AFTERNOON. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. && $$
937 WHUS43 KIWX 271108 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 708 AM EDT FRI MAY 27 2011 INZ003-MIZ077-272200- /O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/ LA PORTE-BERRIEN- 708 AM EDT FRI MAY 27 2011 /608 AM CDT FRI MAY 27 2011/ ...HIGH RISK OF RIP CURRENTS TODAY... * RISK...THERE IS A HIGH RISK OF RIP CURRENTS TODAY. * WAVES...3 TO 5 FEET. * WINDS...NORTH WINDS AROUND 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS TODAY. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. && $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at May 26, 4:35 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 26, 4:35 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 AM EDT THU MAY 26 2011 .SHORT TERM... STACKED/DEEP CYCLONE OVR NE MO WILL SLOWLY DRIFT EWD NR TERM BFR OPENING AND ACCELERATING NEWD INTO CANADA AHD OF NXT UPSTREAM SW TROUGH CRESTING WRN RIDGE THIS MORNING. XPC ANOTHER ROUND OF SHOWERS AND EMBEDDED THUNDER WILL DVLP ALG ERN PERIPHERY OF MID LVL CIRC AND CURRENTLY IN THE PROCESS ACRS SE IL/SW IN...YET ESP THIS AFTN W/DIURNAL HEATING WHICH WHILE LIMITED SHLD LEAD TO A SUFFICIENTLY UNSTABLE BNDRY LYR...PARTICULARLY ACRS THE SE HALF OF CWA. TEMPTED TO REISSUE A FLOOD WATCH GIVEN HOW WIDESPREAD HVY RAIN WAS YDA BUT W/LTL CONSENSUS SEEN IN MODEL DEPICTIONS OF CONV POTENTIAL. WOULD XPC OUTFLW BUBBLE AND CONTD ASCENT OVR IT WILL SQUASH SIG AIRMASS RECOVERY THIS AFTN W/LTL SVR RISK ANTICIPATED AND AS SUCH A TEMPERED HVY RAIN RISK EXISTS SO WILL DEFER TO DAYSHIFT FOR FINAL DECISION UNLESS CONVN DVLPG UPSTREAM MAKES A DRAMATIC UPTURN PRIOR TO DAYBREAK. OTHERWISE GIVEN CIRC ALOFT OPENS AND ACCELERATES NEWD TONIGHT WILL CUT W-E POP GRADIENT AND DROP FRI AM PCPN MENTION. TEMPS THROUGH THIS PD WELL BLO NORMAL OWING TO DEEP CYCLONE PASSING OVERHEAD AND FAIRLY ROBUST CAA FOLLOWING IN ITS WAKE FOR ONE DAY FRI BFR A HUGE WARMUP COMMENCES TO START THE LONG TERM. && .LONG TERM... SATURDAY THROUGH WEDNESDAY WESTERN CONUS TROUGH WILL DRIVE THE WEATHER IN THE REGION WITH EASTERN NOAM RIDGING EXPECTED IN RESPONSE. BROAD PATTERN IDEAS ARE CLEAR IN FORECAST MODELS AND TELECONNECTION TRENDS...IT/S THE FINER DETAILS THAT STILL REMAIN MUDDLED AS SEVERAL SMALL SCALE SPEED MAXIMA ARE EXPECTED TO EJECT NE INTO THE PLAINS AND UPPER MIDWEST. ECMWF/GFS/GEM ALL IN SUPPORT OF STAUNCH RIDGING INTO THE GREAT LAKES SUNDAY THROUGH MON...WITH A POTENT LARGE SCALE WAVE STILL PROGGED TO EJECT INTO THE UPPER MIDWEST AND NORTHERN LAKES BY TUES...SUPPORTING A COLD FRONT INTO THE FA IN THIS PERIOD. IMPRESSIVE DEGREE OF RIDGING PROGGED BY ALL MAJOR GUIDANCE WITH H5 AT 5940 M....WHICH SEEMS VERY STRONG FOR THE SEASON AS HIGHLIGHTED BY GFS ANOMALIES SUPPORTING 2.5 STANDARD DEVIATIONS ABOVE CLIMATOLOGICAL LEVELS. HENCE WILL NOT RULE OUT COOLER READINGS ACROSS THE NORTHERN ZONES...WITH A CHANCE FOR SHRA/TS GIVEN ACTIVE SW FLOW LOADED WITH MID LEVEL SPEED MAXIMA...A SOLUTION THAT FITS BEST WITH THE GFS AND MEAN GEFS. SAT-WED...RIDGING EXPECTED IN THE PERIOD...WITH A POSSIBLE LEAD WAA WAVE SUPPORTING A ROUND OF SHOWER/TS SAT...IN A POS THETA-E ADV REGIME...POSSIBLY LINGERING INTO SUNDAY ACROSS THE NORTH DEPENDING ON HOW FAST THE WARM FRONT SURGES NORTH. PLENTY OF MOISTURE EXPECTED/PROGGED JUST SOUTH OF THE REGION WITH STEEPENING MID LEVEL LAPSE RATES AND AMPLE DEEP LAYER SHEAR PROFILES. THIS WOULD BE CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS IF IMPULSE AND LL FORCING MATERIALIZES. THE NEXT CHANCE FOR PRECIP LOOKS TO BE TUES-TUES NIGHT AS A STRONG IMPULSE EJECTS OUT OF THE WESTERN NOAM TROUGH...WITH THE UPPER RIDGE RETROGRADING WEST. CERTAINLY WOULD EXPECT THINGS TO REMAIN DRY UNTIL HEIGHT FALLS PROGRESS INTO THE REGION GIVEN THE VERY STAUNCH CAPPING EXPECTED IN PER THE PROGGED RIDGE. AS STATED ABOVE...STILL LEARY OF THE INFLUENCE OF SEVERAL UPPER FLOW MAXIMA EXITING THE PAC REGION AND THEIR INFLUENCE ON THE DEGREE OF EASTERN CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION....WITH RIDGE POSITION CONTINUING TO BE ADJUSTED IN FUTURE MODEL RUNS. DID ADD POPS ON TUES GIVEN SIGNALS FOR A STRONG RIDGE SQUELCHING IMPULSE/COLD FRONT...WITH THIS BOUNDARY LIKELY TO STALL OVER OR JUST SOUTH OF THE FA. HENCE RETAINED LOW CHANCE POPS THROUGH WED IN THE SOUTH FOR THIS. OVERALL...EXPECT ABOVE NORMAL TEMPS AND AT OR ABOVE NORMAL PRECIP IN THE PERIOD. && .AVIATION... WIDESPREAD IFR CONDS XPCD THROUGH THE PD INADV OF STACKED/DEEP CYCLONE SHIFTING NEWD OUT OF WRN IL. DRY SLOT CURLING UP ERN SIDE OF SHARP MID LVL TROUGH FAIRLY UNSTABLE AND BEGINNING TO BUBBLE ACRS SE IL/SW IN AND XPC THIS WILL PICK UP STEAM AFT SUNRISE W/AT LEAST WK DIURNAL DESTABILIZATION XCPD. SOME IMPROVEMENT XPCD AT KFWA TDA GIVEN DEEPER MIXING AHD OF SFC CYCLONE THERE LTR THIS MORNING BUT NONE AT KSBN W/MARINE LYR WRAPPING IN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ043-046. && SHORT TERM...T LONG TERM...JC AVIATION...T
Hazardous weather outlook, May 26, 4:39 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EDT THU MAY 26 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-270845- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 439 AM EDT THU MAY 26 2011 /339 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SMALL HAIL IS POSSIBLE. FLOODING WILL CONTINUE ON SOME AREA RIVERS...STREAMS AND CREEKS. IN ADDITION...AREAL FLOODING IS POSSIBLE AT SOME LOCATIONS. FLOOD WARNINGS HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AND TUESDAY. SOME THUNDERSTORMS COULD BE SEVERE IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IN THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-270845- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 439 AM EDT THU MAY 26 2011 /339 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN TODAY AND TONIGHT. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. FLOODING WILL CONTINUE ON SOME AREA RIVERS...STREAMS AND CREEKS. IN ADDITION...AREAL FLOODING IS POSSIBLE AT SOME LOCATIONS. FLOOD WARNINGS HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A HIGH RISK FOR RIP CURRENTS ON FRIDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND TUESDAY. SOME THUNDERSTORMS COULD BE SEVERE IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IN THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-270845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:00 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington | 30 min |
| May 25, 8:12 PM EDT | Severe Thunderstorm Warning | IWX | Adams | 27 min |
| May 25, 8:27 PM EDT | Flash Flood Warning | IWX | Grant | 10 hr |
| May 25, 9:36 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Pulaski, White | 54 min |
| May 25, 10:43 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 62 min |
| May 25, 11:14 PM EDT | Areal Flood Warning | IWX | Cass, Fulton, Grant, Kosciusko, Marshall, Miami and 4 more | 12 hr |
| May 25, 11:38 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Jay, Wells | 37 min |
| May 25, 11:49 PM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Huntington, Wells | 24 hr |
| May 25, 11:53 PM EDT | Tornado Warning | IWX | Adams, Blackford, Jay, Wells | 16 min |
| May 26, 12:05 AM EDT | Severe Thunderstorm Warning | IWX | Jay | 24 min |
| May 26, 12:16 AM EDT | Areal Flood Warning | IWX | Adams, Allen, Blackford, Grant, Jay, Wells | 11 hr |
| May 26, 12:56 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Huntington, Noble, Whitley | 10 hr |
| May 26, 2:50 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 32 hr |
| May 26, 4:22 AM EDT | Small Craft Advisory | IWX | 28 hr | |
| May 26, 10:05 AM EDT | River Flood Watch | IWX | Carroll, White | 36 hr |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 58 hr |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 9 days |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 8 days |
| May 26, 12:17 PM EDT | River Flood Watch | IWX | Elkhart | 23 hr |
| May 26, 2:02 PM EDT | Flash Flood Warning | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 1 more | 3 hr |
| May 26, 3:45 PM EDT | Flash Flood Warning | IWX | Hillsdale | 3 hr |
Nearby
Lakeshore Flood Statements in Indiana, 2011Lakeshore Flood Statements in Michigan, 2011Every lakeshore flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.